CSN Login
Members Online: 6

Allergic reaction

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

On Thursday I had an allergic reaction to my Carboplatin. It began with itchiness on my hands and feet which spread to my trunk. Then I had this strange tighness in my chest and my breathing began to feel strange. I pressed the alarm button and the nurses gave me an oxygen mask. I think I panicked a bit and my breathing became laboured. My pulse went up to 116. Then I started to retch which made my breathing worse. They eventually stablished me with "who knows what" drugs. This took about 15 - 20 minutes. I then noticed I had red patchy rashes all over my arms and a "septicemia" looking rash on my legs. This cleared after about 2 hours.

Has anyone else experienced anything like this? This must've been the 15th time I've had carboplatin. My doctor told me this is quite common for people to suddenly get a reaction & I'm not to worry.

PatsieD
Posts: 100
Joined: Jun 2012

Hi Tina...
Wanttogetwellsoon here. Now PatsieD which is my own name basically. Yes, I know what you mean. i've had anaphylaxis so I know what it's like. At least you're out of the woods. I very often get red patches on my palms and soles which then peel off over the coming weeks. It's something I also the same reaction to contrast fluid when I have CTs and the like. I haven't yet reacted to carboplatin. I wish you well. .... very much.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network